Alert archive / Vermont / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 83, NWS Albany, NY

July 9, 2014Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2014, 4:27 PM EDT for Bennington County, Windham County, Vermont. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 4:27 PM EDT (20:27 UTC)
Expired
Jul 9, 2014, 5:30 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:18 PM EDTTSTM WND DMG2 W Newfane, VTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS51 KALY 092027
SVRALY
VTC003-025-092130-
/O.NEW.KALY.SV.W.0083.140709T2027Z-140709T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF BENNINGTON...
  WESTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF STRATTON...

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF POWNAL...OR 7 MILES SOUTHWEST OF HOOSICK FALLS...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF POWNAL BY 435 PM EDT...
  BENNINGTON BY 440 PM EDT...
  7 MILES NORTH OF WILMINGTON BY 505 PM EDT...
  WEST WARDSBORO AND STRATTON BY 510 PM EDT...
  NEWFANE BY 525 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4274 7327 4278 7329 4296 7327 4315 7274
      4290 7261
TIME...MOT...LOC 2026Z 248DEG 34KT 4282 7337

$$

GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:04 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 9, 4:04 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ENDING.  HIGH PRESSURE WILL BUILD IN
TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER.
THE SURFACE HIGH WILL CONTINUE TO BRING COMFORTABLE HUMIDITY LEVELS
THURSDAY NIGHT INTO FRIDAY WITH SEASONABLE TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 402 PM EDT...DESPITE THE SLIGHT RISK IN PLACE THIS
AFTERNOON...THE SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED SO
FAR HAVE REMAINED MAINLY BELOW SEVERE LIMITS. THE LIMITING
FACTORS ARE WEAK MID LEVEL LAPSE RATES GENERALLY LESS THAN
6C/KM...AND ROBUST INSTABILITY WITH MLCAPES GENERALLY 500-750
J/KG...AND SBCAPES OF 500-1000 J/KG...EXCEPT 1000-1500 J/KG SOUTH
OF THE CAPITAL REGION...BASED ON THE LATEST SPC MESOANALYSIS RAP
DATA. THE BETTER INSTABILITY IS SOUTH OF THE CAPITAL REGION WHERE
SFC DEWPTS HAVE RISEN INTO THE 60-65F RANGE. THE 0-6 KM EFFECTIVE
BULK SHEAR IS 35-40 KTS AND THE SOUNDINGS ARE UNIDIRECTIONAL ABOVE
THE BOUNDARY LAYER TO 300 HPA. SOME CONVECTIVE LINES ARE
POSSIBLE...AND THE QUESTION WILL BE WHERE ANY STRONGER WINDS MIX
TO THE SFC WITH ANY THUNDERSTORM. THE BEST CHANCE FOR SOME STRONG
TO POSSIBLY SEVERE THUNDERSTORMS EARLY THIS EVENING IS OVER THE
SOUTHEAST CATSKILLS...MID HUDSON VALLEY...AND BERKS SOUTH...MAINLY
SOUTH OF THE CAPITAL REGION.

THE FRONT MOVES THROUGH EARLY THIS EVENING WITH THE SHOWERS AND
THUNDERSTORMS ENDING FROM THE CAPITAL REGION SOUTH AND EAST. THE
LATEST HIRES WRF AND HRRR LAYER COMP REF PRODUCT SHOWS THE SHOWERS
AND TSTORMS ENDING BTWN 00Z-03Z WITH CLEARING CONDITIONS IN THE
WAKE OF THE FRONTAL PASSAGE.

SOME PATCHY FOG IS POSSIBLE IN THE HUDSON RIVER VALLEY...SRN
DACKS...AND WRN NEW ENGLAND /ESPECIALLY NEAR THE CT RIVER
VALLEY/...AND JUST WEST OF THE SRN GREENS AND BERKSHIRES. THE
WINDS STAYING UP OVER THE IMMEDIATE CAPITAL DISTRICT MAY PREVENT
PATCHY FOG FORMATION.

SOME WEAK COLD ADVECTION WILL OCCUR IN THE WAKE OF THE FRONT. LOWS
WILL BE IN THE U50S TO L60S FROM THE CAPITAL REGION SOUTH AND
EAST. EXPECT MAINLY 50-55F READINGS NORTH AND WEST...WITH SOME
U40S OVER THE SRN DECKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...AT THE SFC...HIGH PRESSURE WILL GRADUALLY BE BUILDING
INTO THE NORTHEAST FROM THE GREAT LAKES REGION. THE LONGWAVE H500
POSITIVELY TILTED TROUGH AXIS REMAINS UPSTREAM ACCORDING TO THE
GFS/ECMWF/NAM. SOME SHORT-WAVE ENERGY ROUNDING THE BASE OF THE
TROUGH COUPLED WITH THE FRONTAL BOUNDARY HUNG UP NEAR SE PA/NJ AND
THE DELMARVA REGION MAY ALLOW A WEAK WAVE TO MOVE ALONG IT. THIS
DISTURBANCE DOES NOT APPEAR IT WILL BE FAR ENOUGH TO NORTH TO
IMPACT THE AREA...EXCEPT FOR SOME CLOUDS. THE SUBSIDENCE FROM THE
SFC HIGH BUILDING IN SHOULD PROMOTE PARTLY TO MOSTLY SUNNY
CONDITIONS WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND
U60S TO M70S OVER THE MTNS.

THURSDAY NIGHT...HIGH PRESSURE BUILDS OVER THE REGION WITH CLEAR
SKIES AND LIGHT TO CALM WINDS. SOME RADIATIONAL COOLING WILL ALLOW
TEMPS TO FALL INTO THE 50S WITH COMFORTABLE HUMIDITY LEVELS. SOME
MID AND U40S WILL BE POSSIBLE OVER THE SRN DACKS REGION.

FRI-FRI NIGHT...HIGH PRESSURE MOVES OVER NY AND NEW ENGLAND WITH A
CONTINUED STRETCH OF FAIR AND DRY WEATHER. SFC DEWPTS WILL BE
MAINLY IN THE 50S. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. H850
TEMPS WILL BE IN THE 12C TO 14C RANGE WITH SEASONABLE HIGH TEMPS
IN THE U70S TO M80S IN THE VALLEYS...AND GENERALLY 70S OVER THE
MTNS. LOWS WILL GENERALLY BE IN THE 50S TO L60S WITH SOME HIGH
CLOUDS INCREASING FROM THE SOUTH AND WEST AHEAD OF A WEAK WARM
FRONT....AS THE SFC HIGH DRIFTS OFFSHORE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WE BEGIN THE LONG TERM WITH A TRANQUIL START TO THE WEATHER ON
SATURDAY MORNING WITH SURFACE RIDGE OVER THE REGION.
HOWEVER...UPSTREAM WARM FRONT WILL BE APPROACHING THROUGHOUT THE
DAY.  NCEP MODEL AND INTERNATIONAL GLOBAL MODEL SUITES DIFFER WITH
TIMING OF THIS FEATURE AS WPC GUIDANCE OFFERS A MORE STABLE
SOLUTION.  THE FORECAST WILL FAVOR A DRIER FORECAST AND NEAR
SEASONABLE TEMPERATURES.

THE REMAINDER OF THE FORECAST BECOMES INCREASINGLY MORE ACTIVE AS AN
UNSEASONABLY DEEP UPPER LOW BEGINS TO DIVE SOUTHWARD ACROSS CENTRAL
CANADA.  SOUTHERN PERIPHERY OF THIS DIGGING TROUGH WILL EXPERIENCE
AN INCREASE IN WIND MAGNITUDES.  THE COMBINATION OF THESE INCREASING
UPPER DYNAMICS...SURFACE CONVERGENCE ALONG COLD FRONTS...AND LIKELY
INSTABILITY TO RESULT IN THE CHANCE FOR CONVECTION BEGINNING SUNDAY
AND CONTINUING THROUGH TUESDAY.  WE WILL KEEP POPS WELL INTO THE
SCATTERED CATEGORY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD ENDING AT
18Z THURSDAY. THE EXCEPTIONS WILL BE POSSIBLE CONVECTION THIS
AFTERNOON AND EVENING WHICH COULD PRODUCE BRIEF PERIODS OF MVFR TO
IFR CONDITIONS AT THE TAF SITES. THE REGION IS ALSO IN A SLIGHT RISK
FOR SEVERE TSTMS...SO THERE IS THE POTENTIAL FOR LARGE HAIL AND
STRONG WINDS...BUT DUE TO THE ISOLD TO SCT NATURE OF THE CONVECTION
THIS AFTN/EVE...WILL ONLY FORECAST A TEMPO GROUP FOR TSTMS BETWEEN
18Z AND 22Z WITH MVFR CONDITIONS. ANY CONVECTION WILL END BETWEEN
00Z AND 02Z THIS EVENING.

LATER TONIGHT MVFR/POSSIBLY IFR FOG POSSIBLE...ESPECIALLY WHERE PCPN
OCCURS THIS AFTN/EVE. THE MOST LIKELY AREA FOR MVFR/IFR FOG WILL BE
KGFL.

SURFACE WINDS WILL BE SOUTH TO SOUTHWEST MOST OF THE AFTN AT 8 TO 12
KTS WITH GUSTS OF 15 TO 20 KTS. THE WINDS WILL TEND TO BECOME MORE
WESTERLY TOWARD SUNSET WITH THE SPEEDS DECREASING. GENERALLY LIGHT
AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY MORNING...THEN
NORTH OR NORTHWEST AT 8 KTS OR LESS ON WEDNESDAY.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM
THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER...THAT WILL LAST
INTO FRIDAY.

THE RH VALUES WILL HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT
TONIGHT...THEN LOWER TO 35 TO 50 PERCENT TOMORROW AFTERNOON.
ANOTHER NEAR FULL RECOVERY IS LIKELY FRIDAY MORNING WITH DEW
FORMATION WITH THE RH VALUES INCREASING TO 85 TO 100 PERCENT.

THE WINDS WILL SHIFT FROM THE SOUTH TO SOUTHWEST EARLY THIS
EVENING TO THE WEST TO NORTHWEST AT 5 TO 15 MPH. THE WINDS WILL BE
FROM THE NORTH TO NORTHWEST AT 5 TO 10 MPH ON THURSDAY...AND
BECOME LIGHT AND VARIABLE IN DIRECTION AT 5 MPH OR LESS THURSDAY NIGHT.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS
ACROSS THE HYDRO SERVICE AREA.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING
RAINFALL AMOUNTS OF ONE TENTH...TO ONE THIRD OF AN INCH EARLY THIS
EVENING WITH LOCALL HIGHER AMOUNTS.

GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT
LEAST EARLY SATURDAY. ANOTHER DISTURBANCE WILL BRING SOME
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE 2ND HALF OF THE
WEEKEND INTO MONDAY WITH RAINFALL AMOUNTS IN THE TENTH TO HALF
AN INCH RANGE WITH LOCALLY HIGHER AMOUNTS.

SOME VERY MINOR RISES ON AREA RIVERS OR STREAMS COULD OCCUR FROM
THE RECENT RAINFALL...OTHERWISE MAIN STEM RIVER LEVELS ARE
EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...BGM
AVIATION...GJM
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 9, 4:25 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUL 9 2014

CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015-
101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
425 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN PORTION OF THE
CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON
VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

NYZ032-033-038>043-048>050-082>084-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
425 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...UPPER HUDSON
VALLEY...MOHAWK RIVER VALLEY...AND NORTH REACHES OF THE CAPITAL
REGION OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR PRIOR TO MIDNIGHT
AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jul 9, 1:30 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     LAKE LUZERNE            43.32N  73.84W
07/08/2014                   WARREN             NY   FACEBOOK

            TREES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1400341

IRL
Special weather statement, Jul 9, 2:45 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT WED JUL 9 2014

NYZ043-084-091915-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
245 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF HARTFORD...OR
ABOUT OVER HUDSON FALLS...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF HARTFORD BY 255 PM EDT
8 MILES NORTH OF SALEM BY 300 PM EDT
8 MILES SOUTH OF GRANVILLE BY 310 PM EDT

LAT...LON 4331 7326 4329 7325 4317 7328 4315 7355
      4339 7357 4348 7325 4331 7325
TIME...MOT...LOC 1845Z 260DEG 28KT 4327 7349

IRL
Special weather statement, Jul 9, 3:28 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT WED JUL 9 2014

NYZ063>066-092030-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
328 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF ELLENVILLE...OR ABOUT 8 MILES SOUTHEAST OF MONTICELLO...
AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
ELLENVILLE BY 345 PM EDT
MODENA BY 410 PM EDT
NEW PALTZ BY 415 PM EDT
HIGHLAND BY 425 PM EDT
FAIRVIEW...HYDE PARK AND POUGHKEEPSIE BY 430 PM EDT

LAT...LON 4152 7401 4158 7396 4158 7405 4161 7412
      4158 7412 4159 7419 4160 7425 4162 7426
      4159 7436 4166 7442 4174 7458 4187 7446
      4201 7374 4150 7373 4149 7392 4144 7399
TIME...MOT...LOC 1928Z 252DEG 28KT 4161 7454
Local storm report, Jul 9, 4:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 SSW SYCAWAY           42.73N  73.66W
07/09/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN AT HUNTER LN AND S. LAKE AVE.

&&

EVENT NUMBER ALY1400342

KOLECI
Local storm report, Jul 9, 4:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 W SOUTH TROY          42.70N  73.69W
07/09/2014                   RENSSELAER         NY   TRAINED SPOTTER

            TREE LIMBS DOWN

&&

EVENT NUMBER ALY1400343

KOLECI
Local storm report, Jul 9, 4:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     LATHAM                  42.75N  73.75W
07/09/2014  M63 MPH          ALBANY             NY   PUBLIC

&&

EVENT NUMBER ALY1400344

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:17 PM EDTSpecial Weather StatementALYBennington, Windham58 min
Jul 8, 10:28 PM EDTSevere Thunderstorm WarningALYBennington62 min
Jul 8, 11:11 PM EDTSpecial Weather StatementALYWindham49 min
Jul 9, 7:00 PM EDTSevere Thunderstorm WarningALYBennington, Windham60 min
Jul 9, 7:59 PM EDTSevere Thunderstorm WarningALYWindham31 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.